Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sustiva and drowsiness/fatigue
Apr 20, 1999

Any reports that Sustiva causes abnormal drowsiness or fatigue? I've been taking it as part of a combo for 4 months. I feel lousy/hung over in the morning, and some days I feel like I'm just going to pass out and nap for hours during the day. As far as I know all my other labs look good, and the new combo has reduced my VL and increased my CD4.

Response from Mr. Molaghan

Hello Yes. In clinical trials, almost half of the people taking Sustiva reported central nervous system side effects such as bizarre dreams. Abnormal sleeping pattern, fatigue, difficulty concentrating and some confusion. These symptoms last four to six weeks in most patients and then disappear. The fact that you've felt lousy for 4 months worrisome. Can you correlate the fatigue with when you started taking the medication? If so, it might be helpful to talk to your physician about changing your regimen, if it is indeed affecting the quality of your life so severely. Some patients that I work with find it helpful to take two pills at bedtime and one pill in the morning to help minimize side effects. Good luck!


Previous
Immense fatigue
Next
Fatigue or depression?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement